MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X); SPINE SET SCREW PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X); SPINE SET SCREW PEDICLE SCREW
Catalog Number 03.50.204
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was performed a few days after an l3-l4 stabilization procedure.The reported reason for the revision was loosening of one set screw and the tlif cage.The patient experienced a fall during rehabilitation, and a radiological follow-up revealed the failure.Setscrew and cage were successfully revised.
 
Additional Manufacturer Narrative
Batch review performed on 18 september 2024.Lot 2459779: (b)(4) items manufactured and released on 21-june-2024.Expiration date: 2029-05-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Batch review performed on 18 september 2024 on the other component involved in the event: mectalif transforaminal (ti peek) 03.23.151 transforaminal interbody fusion device tipeek 12x30x8 l5° (k200551) lot 2120811: (b)(4) items manufactured and released on 02-sep-2021.Expiration date: 2026-07-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation.A revision surgery was performed a few days after an l3-l4 stabilization procedure.The reported reason for the revision was loosening of one set screw and the tlif cage.The patient experienced a fall during rehabilitation, and a radiological follow-up revealed the failure.From the available x-ray and ct images, it is evident that one set screw on l4 was not fully seated and appeared tilted, while the cage was misaligned, showing lateralization and rotation.The surgeon suspected that the set screw may have been improperly tilted from the beginning, unable to be fully tightened into its position.This could have led to some degree of instability in the construct, potentially worsened by the patient's fall, which also resulted in cage displacement.There is no indication to suggest a defective or malfunctioning device, also considering that the picture of the subjected device did not reveal signs of damage.Pictures analysis: the tlif cage 03.23.151, lot no.2120811, shows no signs of damages from the pictures received.Considering the description of the event the root cause of the complaint could be the loosening of one setscrew that led to an instability of the construct.

Brand Name
PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X)
Common Device Name
SPINE SET SCREW PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20308719
Report Number3005180920-2024-00779
Device Sequence Number8883257
Product Code NKB
UDI-Device Identifier07630040716086
UDI-Public07630040716086
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171758
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.50.204
Device Lot Number2459779
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite